Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Monotonicity of buckling loads under symmetrization

Author: Shoshana Abramovich
Journal: Quart. Appl. Math. 44 (1987), 621-627
MSC: Primary 73H05
DOI: https://doi.org/10.1090/qam/872814
MathSciNet review: 872814
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Abramovich, Monotonicity of eigenvalues under symmetrization, SIAM J. Appl. Math. 28, 350-360 (1975) MR 0382774
  • [2] D. C. Barnes, Buckling of columns and rearrangement of functions, Quart. Appl. Math. 41, 169-180 (1983) MR 719503
  • [3] R. Courant and D. Hilbert, Methods of mathematical physics, Interscience, New York, 1953 MR 0065391
  • [4] G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities, Cambridge Univ. Press, Cambridge, 1964
  • [5] G. Pólya and G. Szegö, Isoperimetric inequalities in mathematical physics, Annals of Mathematics Studies, no. 27, Princeton Univ. Press, Princeton, N. J. (1951) MR 0043486
  • [6] B. Schwarz, On the extrema of frequencies of nonhomogeneous strings with equimeasurable density, J. Math. Mech. 10, 401-422 (1961) MR 0125271
  • [7] I. Tadjbakhsh and J. B. Keller, Strongest columns and isoperimetric inequalities for eigenvalues, J. Appl. Mech. 29, 159 (1962) MR 0137381

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73H05

Retrieve articles in all journals with MSC: 73H05

Additional Information

DOI: https://doi.org/10.1090/qam/872814
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society